MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number FU20AN55NSZ017N
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
There is a tiny spur of plastic right at the end of the trach tube.No patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: visual inspection of the two returned devices showed that one of the devices had an adhesive drip at the distal tip where the lumen had been backfilled.No foreign piece of plastic was confirmed.Using magnification on an sz30 olympus microscope to aid in measuring the drip, the drip extended 0.5 mm past the end of the tip and measured between 1.5 and 1.0 square mm (circle mark) on the tappi dirt estimation chart (purple verification dot).No other defects were identified with the device, and no defects were identified with the other device.The reported problem was confirmed.The cause of the reported problem was traced to the manufacturing process.No adverse trends have been identified related to this issue.A quality alert, qa22-002, was issued to the custom lab heightening the awareness on workmanship, and the drawing was updated to include a note highlighting that the tip is to be beveled and free of adhesive drips.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the dhr.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13584803
Report Number3012307300-2022-03921
Device Sequence Number5644536
Product Code JOH
UDI-Device Identifier15019517216349
UDI-Public15019517216349
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberFU20AN55NSZ017N
Device Catalogue NumberFU20AN55NSZ017N
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown